Asymptotic Analysis of Electromagnetic Wave Propagation in a Random Multilayer

  • Jeong-Hoon Kim
Part of the International Society for Analysis, Applications and Computation book series (ISAA, volume 8)


Electromagnetic pulsed waves, whose width is intermediate to a deterministic macroscale and a random microscale, are obliquely incident upon a weakly dispersive and dissipative random multi-layer. Asymptotic analysis of the interplay of random scattering and total internal reflection is performed by the perturbation theory of the Kolmogorov-Fokker-Planck equation of the random reflection coeffficient and the pseudodifferential operator theory for the probability density of it.


Reflection Coefficient Pseudodifferential Operator Total Internal Reflection Airy Function Electromagnetic Wave Propagation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    R. Z. Khasminskii, A limit theorem for solutions of differential equations with random right hand side, Theory Prob. Appl., 11 (1966), pp. 390–406.CrossRefGoogle Scholar
  2. [2]
    J.-H. Kim, A uniform diffusion limit for random wave propagation with a turning point, J. Math. Phys., 37 (1996), pp. 752–768.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    W. Kohler, G. Papanicolaou, M. Postel, and B. White, Reflection of pulsed electromagnetic waves from a randomly stratified half-space, J. Opt. Soc. Am. A, 8 (1991), pp. 1109–1125.CrossRefGoogle Scholar
  4. [4]
    J.-H. Kim, Stochastic turning point problem in a one-dimensional refractive random multilayer, SIAM J. Appl. Math., 56 (1996), pp. 1164–1180.MATHGoogle Scholar
  5. [5]
    G. B. Folland, Harmonic Analysis in Phase Space, Princeton University Press, Princeton, NJ, 1989.MATHGoogle Scholar
  6. [6]
    S. Helgason, Differential Geometry, Lie Groups and Symmetric Spaces, Academic Press, New York, NY, 1978.MATHGoogle Scholar

Copyright information

© Kluwer Academic Publishers 2000

Authors and Affiliations

  • Jeong-Hoon Kim
    • 1
  1. 1.Department of MathematicsYonsei UniversitySeoulKorea

Personalised recommendations